{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,6,3]],"date-time":"2026-06-03T19:22:12Z","timestamp":1780514532744,"version":"3.54.1"},"reference-count":12,"publisher":"BMJ","issue":"3","content-domain":{"domain":["bmj.com"],"crossmark-restriction":true},"short-container-title":["BMJ Case Rep"],"accepted":{"date-parts":[[2019,2,28]]},"published-print":{"date-parts":[[2019,3]]},"abstract":"<jats:p>We report the case of a 59-year-old Arab woman who was presented with acute onset of neck pain followed by quadriparesis, paraesthesias of lower limbs and incontinence of urine. Examination revealed asymmetric sensorimotor quadriparesis with sensory level at T1, establishing a clinical diagnosis of transverse myelitis. Cervical and thoracic spinal MRI showed enhancing T2\/fluid attenuated inversion recovery (FLAIR) hyperintense lesion extending from C4 to C7 level in addition to long-segment lesion extending the whole of the spinal cord. She was known to have rheumatoid arthritis for the past 20 years and has been on etanercept for the past 8 years and methotrexate since past 3 years. Etanercept was stopped and she was treated with methylprednisolone followed by oral steroids and physiotherapy with which she had near complete recovery.<\/jats:p>","DOI":"10.1136\/bcr-2018-227584","type":"journal-article","created":{"date-parts":[[2019,3,21]],"date-time":"2019-03-21T05:17:23Z","timestamp":1553145443000},"page":"e227584","update-policy":"https:\/\/doi.org\/10.1136\/crossmarkpolicy","source":"Crossref","is-referenced-by-count":5,"title":["Iatrogenic transverse myelitis in a patient with rheumatoid arthritis"],"prefix":"10.1136","volume":"12","author":[{"given":"Pournamy","family":"Sarathchandran","sequence":"first","affiliation":[{"name":"Department of Neurology, Rashid Hospital, Dubai, United Arab Emirates"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Ayman","family":"Alboudi","sequence":"additional","affiliation":[{"name":"Rashid Hospital, Dubai, United Arab Emirates"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Reem","family":"AlSuwaidi","sequence":"additional","affiliation":[{"name":"Rashid Hospital, Dubai, United Arab Emirates"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Abubaker AbdulRahman","family":"Almadani","sequence":"additional","affiliation":[{"name":"Department of Neurology, DHA, Dubai, United Arab Emirates"}],"role":[{"vocabulary":"crossref","role":"author"}]}],"member":"239","published-online":{"date-parts":[[2019,3,20]]},"reference":[{"key":"2025082710162028000_12.3.e227584.1","unstructured":"Stone JH , Furst DH , Romain PL . Overview of biological agents in the rheumatic diseases. Uptodate.com. 2012 http:\/\/www.uptodate.com\/contents\/ Overview-of-biologic-agentsin-the-rheumatic-diseases?source=see_link"},{"key":"2025082710162028000_12.3.e227584.2","doi-asserted-by":"publisher","DOI":"10.1002\/art.21519"},{"key":"2025082710162028000_12.3.e227584.3","doi-asserted-by":"publisher","DOI":"10.1002\/1529-0131(200112)44:12<2862::AID-ART474>3.0.CO;2-W"},{"key":"2025082710162028000_12.3.e227584.4","doi-asserted-by":"publisher","DOI":"10.1159\/000069773"},{"key":"2025082710162028000_12.3.e227584.5","doi-asserted-by":"publisher","DOI":"10.1007\/s00415-010-5591-7"},{"key":"2025082710162028000_12.3.e227584.6","first-page":"1202","article-title":"Etanercept induced multiple sclerosis and transverse myelitis","volume":"33","author":"Al Saieg","year":"2006","journal-title":"J Rheumatol"},{"key":"2025082710162028000_12.3.e227584.7","doi-asserted-by":"publisher","DOI":"10.1212\/WNL.57.10.1885"},{"key":"2025082710162028000_12.3.e227584.8","doi-asserted-by":"crossref","unstructured":"Modesto C , Caracsegui F , Melendo S , et al . Induced myelopathy after long-term anti-tumor necrosis factor alpha treatment. Pediatric Rheumatology 2011;9.doi:10.1186\/1546-0096-9-S1-P111","DOI":"10.1186\/1546-0096-9-S1-P111"},{"key":"2025082710162028000_12.3.e227584.9","article-title":"Etanercept-induced transverse myelitis: a clinical image","volume":"1","author":"Mohamed Ashraf","year":"2013","journal-title":"JSM Clin Case Rep"},{"key":"2025082710162028000_12.3.e227584.10","doi-asserted-by":"crossref","DOI":"10.1136\/bcr-2014-205779","article-title":"Myelitis and optic neuritis induced by a long course of etanercept in a patient with rheumatoid arthritis","volume":"2014","author":"Yokoyama","year":"2014","journal-title":"BMJ Case Rep"},{"key":"2025082710162028000_12.3.e227584.11","doi-asserted-by":"publisher","DOI":"10.1093\/qjmed\/hcl005"},{"key":"2025082710162028000_12.3.e227584.12","doi-asserted-by":"publisher","DOI":"10.1093\/rheumatology\/kes375"}],"container-title":["BMJ Case Reports"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/syndication.highwire.org\/content\/doi\/10.1136\/bcr-2018-227584","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2025,8,27]],"date-time":"2025-08-27T17:16:28Z","timestamp":1756314988000},"score":1,"resource":{"primary":{"URL":"https:\/\/casereports.bmj.com\/lookup\/doi\/10.1136\/bcr-2018-227584"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2019,3]]},"references-count":12,"journal-issue":{"issue":"3","published-online":{"date-parts":[[2019,3,20]]},"published-print":{"date-parts":[[2019,3]]}},"alternative-id":["10.1136\/bcr-2018-227584"],"URL":"https:\/\/doi.org\/10.1136\/bcr-2018-227584","relation":{},"ISSN":["1757-790X"],"issn-type":[{"value":"1757-790X","type":"electronic"}],"subject":[],"published":{"date-parts":[[2019,3]]}}}